The generalized function solution of the Fokker-Planck equation for monoenergetic charged particle transport

Barry D Ganapol, E. B. Parlette

Research output: Contribution to journalArticle

Abstract

The solution of the Fokker-Planck equation describing the motion of an isotropic burst of ions originating at the center of an infinite medium and undergoing small angle deflections is obtained in terms of generalized functions using the multiple collision approach. The resulting solution can be shown to define a functional on the test function space Sα β for α≥1/2 and β≤1/2 and the space of polynomials specifying the dynamic moments.

Original languageEnglish (US)
Pages (from-to)1076-1079
Number of pages4
JournalJournal of Mathematical Physics
Volume25
Issue number4
StatePublished - 1984

Fingerprint

Fokker Planck equation
Particle Transport
Fokker-Planck equation
Charged particles
Fokker-Planck Equation
Test function
Generalized Functions
Burst
Deflection
Function Space
charged particles
Collision
Moment
function space
Angle
Polynomial
Motion
deflection
bursts
polynomials

ASJC Scopus subject areas

  • Organic Chemistry

Cite this

The generalized function solution of the Fokker-Planck equation for monoenergetic charged particle transport. / Ganapol, Barry D; Parlette, E. B.

In: Journal of Mathematical Physics, Vol. 25, No. 4, 1984, p. 1076-1079.

Research output: Contribution to journalArticle

@article{307dcac2c0b34d00815632d8aa374311,
title = "The generalized function solution of the Fokker-Planck equation for monoenergetic charged particle transport",
abstract = "The solution of the Fokker-Planck equation describing the motion of an isotropic burst of ions originating at the center of an infinite medium and undergoing small angle deflections is obtained in terms of generalized functions using the multiple collision approach. The resulting solution can be shown to define a functional on the test function space Sα β for α≥1/2 and β≤1/2 and the space of polynomials specifying the dynamic moments.",
author = "Ganapol, {Barry D} and Parlette, {E. B.}",
year = "1984",
language = "English (US)",
volume = "25",
pages = "1076--1079",
journal = "Journal of Mathematical Physics",
issn = "0022-2488",
publisher = "American Institute of Physics Publising LLC",
number = "4",

}

TY - JOUR

T1 - The generalized function solution of the Fokker-Planck equation for monoenergetic charged particle transport

AU - Ganapol, Barry D

AU - Parlette, E. B.

PY - 1984

Y1 - 1984

N2 - The solution of the Fokker-Planck equation describing the motion of an isotropic burst of ions originating at the center of an infinite medium and undergoing small angle deflections is obtained in terms of generalized functions using the multiple collision approach. The resulting solution can be shown to define a functional on the test function space Sα β for α≥1/2 and β≤1/2 and the space of polynomials specifying the dynamic moments.

AB - The solution of the Fokker-Planck equation describing the motion of an isotropic burst of ions originating at the center of an infinite medium and undergoing small angle deflections is obtained in terms of generalized functions using the multiple collision approach. The resulting solution can be shown to define a functional on the test function space Sα β for α≥1/2 and β≤1/2 and the space of polynomials specifying the dynamic moments.

UR - http://www.scopus.com/inward/record.url?scp=36549098820&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=36549098820&partnerID=8YFLogxK

M3 - Article

AN - SCOPUS:36549098820

VL - 25

SP - 1076

EP - 1079

JO - Journal of Mathematical Physics

JF - Journal of Mathematical Physics

SN - 0022-2488

IS - 4

ER -